Lake Huron, 2007Marine Thunderstorm Winds in Lake Huron, June 8, 2007
June 8, 2007 · NWS APX · 4 events in 4 counties and zones
A couple of thunderstorms brought gusty winds to the Lake Huron coastal areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of thunderstorms brought gusty winds to the Lake Huron coastal areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 8, 9:52 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 8, 9:52 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1052 AM EDT FRI JUN 8 2007
.UPDATE...CONVECTION FIRING ALONG FINE LINE/COLD FRONT...JUST WEST
AND NORTH OF APX PROPER. WILL INCREASE POPS AND ADD THUNDER EARLY
TODAY EAST OF THE FRONT.
COLD FRONT MOVING INTO THE FORECAST AREA THIS MORNING...
CURRENTLY JUST THRU THE SAULT AND MANISTEE. LINGERING LOW LEVEL
MOISTURE (SURFACE DEW POINTS STILL LOW-MID 60S) HAS PRODUCED A FAIR
AMOUNT OF MVFR STRATOCU ALONG/AHEAD OF THE FRONT. THERE IS A SMALL
AREA OF CLEARING IMMEDIATELY BEHIND THE FRONT...THEN MORE STRATOCU
AND EVEN A FEW SPRINKLES BACK IN WI/CENTRAL UPPER MI.
WILL GO WITH ISOLATED SHOWERS IN THE POST-FRONTAL MOISTURE BAND...
AND FINE TUNE THE ARRIVAL AND DEPARTURE OF PRECIP IN THE GRIDDED
FORECAST (MAINLY TO SLOW THINGS DOWN A BIT). OTHERWISE...A PARTLY TO
MOSTLY CLOUDY DAY IS ON TAP...WITH CLEARING FROM WEST TO EAST VERY
LATE. TEMPS WILL FALL THRU THE 60S BEHIND THE COLD FRONT.
ZOLTOWSKI
&&
.AVIATION...VFR CONDITIONS PRIMARILY EXPECTED THROUGH THE TAF
PERIOD. COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING...BUT
WITH LITTLE IN THE WAY OF ADDITIONAL PRECIPITATION. WITH COOL AIR
MOVING IN ALOFT...EXPECT CU/STRATOCU WILL DEVELOP THIS
AFTERNOON...WITH THE POSSIBILITY FOR BRIEF PERIODS OF MVFR
CEILINGS...THOUGH MOSTLY VFR. COULD ALSO SEE A FEW SHOWERS AS UPPER
TROUGH AXIS SWINGS THROUGH THE AREA...BUT CONFIDENCE LOW ENOUGH TO
PRECLUDE ANY MENTION AT THIS POINT. WINDS WILL REMAIN GUSTY
INITIALLY FROM THE SOUTHWEST...THEN SHIFTING WEST BY EARLY
AFTERNOON...WITH GUSTS OF 25 KNOTS EXPECTED THROUGH LATE AFTERNOON.
CLOUDS WILL BE ON THE WANE QUICKLY BY SUNSET AS HIGH PRESSURE BUILDS
INTO THE REGION...WITH WINDS DIMINISHING AS WELL...GENERALLY UNDER 5
KNOTS FOR THE OVERNIGHT.
LAWRENCE
&&
.PREV DISCUSSION... /ISSUED 417 AM EDT FRI JUN 8 2007/
DISCUSSION...ACTIVE WEATHER ONGOING ACROSS THE CWA EARLY THIS
MORNING IN ADVANCE OF IMPRESSIVE SHORTWAVE PROGRESSING THROUGH THE
UPPER MIDWEST. IMPRESSIVE DEEP LAYER WIND FIELDS (0-6KM SHEAR OF 60
KNOTS OR BETTER) COUPLED WITH INFLUX OF MID LEVEL DRYING AIDING IN
PRODUCING LONG LIVED BOWING FEATURE OVER THE SOUTHERN CWA.
INSTABILITY ALSO IMPRESSIVE WITH MLCAPES STILL RUNNING AROUND 1000
J/KG GIVEN TEMPS STILL IN THE 70S AND DEW POINTS WELL INTO THE 60S.
DESPITE THE ROCKY START TO THE DAY...CHANGES ARE IN STORE BY LATE
AFTERNOON...CONTINUING THROUGH THE WEEKEND AND INTO NEXT WEEK AS
HIGH PRESSURE TAKES UP RESIDENCE ACROSS THE REGION. THUS...THE
BIGGEST FORECAST CONCERN FOR THE NEXT FIVE DAYS IS TEMPERATURES.
EXISTING LINE OF SHOWERS AND STORMS WILL EXIT STAGE RIGHT EARLY THIS
MORNING AS UPPER WAVE PUSHES INTO THE WESTERN LAKES AND ASSOCIATED
COLD FRONT CROSSES THE REGION BETWEEN 12Z AND 16Z. RESIDUAL FORCING
PER 700-500 MB QG CONVERGENCE ASSOCIATED WITH THE APPROACH OF THE
WAVE AND RESIDUAL MOISTURE MANDATES A CONTINUED MENTION OF SCATTERED
SHOWERS HEADING INTO THE AFTERNOON. HOWEVER...THINGS LOOK TO DRY OUT
QUICKLY FROM WEST TO EAST BY LATE AFTERNOON AS MUCH DRIER AIR AND
SUBSIDENCE OVERSPREAD THE AREA WITH PASSAGE OF THE UPPER WAVE. A
TOUGH CALL AS TO WHETHER ADDITIONAL CONVECTION MAY FIRE OVER THE FAR
SOUTHEAST CWA WHERE FRONT WILL BE LAST TO PASS...AND SOME POTENTIAL
FOR QUICK HEATING (GIVEN TEMPS ALREADY SO WARM) TO ALLOW FURTHER
DESTABILIZATION. BUT GIVEN EXPECTED CONVECTION EARLY THIS
MORNING...THINK THINGS MAY BE SUFFICIENTLY WORKED OVER...AND FRONTAL
PASSAGE TOO EARLY...TO ALLOW FOR ADDITIONAL CONVECTION IN THE APX
CWA. SHOULD SEE CLOUDS LINGER FOR A WHILE GIVEN UPSTREAM LOW DECK
ALONG AND JUST BEHIND THE ACTUAL FRONTAL PASSAGE...AS WELL AS
ADDITIONAL EXPECTED CU/STRATOCU DEVELOPMENT AS COLD POOL OVERTAKES
NORTHERN MICHIGAN BY AFTERNOON. THIS WILL MAKE FOR A TRICKY HIGH
TEMP FORECAST...AS HIGHS LIKELY TO COME THIS MORNING FOR MOST
SPOTS...WITH TEMPS FALLING BY LATE MORNING INTO THE AFTERNOON WITH
ONSET OF STRONG PUSH OF COLD ADVECTION. H85 TEMPS PROGGED TO CRASH
FROM 15-17C DOWN TO ONLY 4-5C PER UPSTREAM RAOBS INDICATIVE OF TEMPS
LIKELY DROPPING INTO THE 50S...WITH WINDS CONTINUING TO REMAIN GUSTY
THROUGH THE DAY AS GRADIENT REMAINS TIGHT.
SMOOTH SAILING THEN EXPECTED STARTING TONIGHT...AND CONTINUING
THROUGH THE WEEKEND. LOW LEVEL RIDGING WILL TAKE HOLD IN THE WAKE OF
DEPARTING SHORT TERM LOW PRESSURE...AS FLOW ALOFT BECOMES MORE
ZONAL. LIGHT SYNOPTIC FLOW ENVIRONMENT WITH H95-H9 WINDS ONLY ABOUT
10 TO 15 KNOTS WILL BE SUPPORTIVE OF DAILY LAKE BREEZES...KEEPING
TEMPS COOLER ALONG THE LAKESHORE. OTHERWISE...SLOW RECOVERY OF
AIRMASS AS RIDGE AXIS DRIFTS EAST OF THE AREA COUPLED WITH PLENTIFUL
INSOLATION GIVEN LACK OF BOUNDARY LAYER MOISTURE TO DRIVE AFTERNOON
CU AND DEEP LAYER SUBSIDENCE WILL EASILY SUPPORT HIGHS NEAR
NORMAL...GENERALLY IN THE LOWER TO MIDDLE 70S.
SIMILAR WEATHER PATTERN WILL PERSIST INTO EARLY NEXT WEEK...WITH
BUILDING HEIGHTS AS MID LEVEL RIDGE AMPLIFIES ACROSS THE REGION.
ONLY CHANGE WILL BE A RETURN TO SLIGHT MORE MILD/HUMID CONDITIONS AS
LOW LEVEL FLOW TURNS MORE SOUTHWESTERLY IN RESPONSE TO EASTWARD
DISPLACEMENT OF LOW LEVEL RIDGE AXIS AS NEXT SYSTEM UPSTREAM DIGS
INTO THE CENTRAL ROCKIES. DAILY LAKE BREEZES WILL ONCE AGAIN BE THE
RULE WITH CONTINUED LIGHT SYNOPTIC FLOW AND GOOD HEATING. ADDED
BOUNDARY LAYER MOISTURE COUPLED WITH LOCAL CONVERGENCE LOOKS LIKE IT
MAY PROVE SUFFICIENT TO POP A FEW SHOWERS MONDAY AFTERNOON WITH
SBCAPES PROGGED AROUND 400 J/KG...WITH SIMILAR CONDITIONS POSSIBLE
ON TUESDAY...THOUGH INCREASED MID LEVEL SUBSIDENCE INVERSION/CAPPING
APPEARS ENOUGH TO PRECLUDE ANY MENTION AT THIS TIME.
MARINE ISSUES...WILL CONTINUE SMALL CRAFTS FOR ALL AREAS THROUGH 18Z
TODAY GIVEN INITIALLY STRONG GRADIENT SLOW TO RELAX UNTIL LATE
AFTERNOON AS LOW PRESSURE DEPARTS INTO EASTERN CANADA. STRONGEST
WINDS EARLY THIS MORNING WILL REMAIN ALONG THE LAKE MICHIGAN
SHORELINE OF NORTHERN LOWER WHERE COASTAL CONVERGENCE EFFECTS WILL
COME INTO PLAY. BY AFTERNOON...AS FLOW BECOMES MORE
WESTERLY...EXPECT THE STRONGEST WINDS TO OCCUR ACROSS THE STRAITS
WHERE CHANNELING WILL AID IN BOOSTING SPEEDS.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 8, 10:11 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1111 AM EDT FRI JUN 8 2007
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-091000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1111 AM EDT FRI JUN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR IN NORTH CENTRAL AND NORTHEAST
LOWER MICHIGAN THROUGH EARLY AFTERNOON. A FEW STORMS MAY APPROACH
SEVERE LEVELS...PRODUCING WIND GUSTS TO 55 MPH AND SMALL HAIL.
THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ACROSS THE LAKE
MICHIGAN BEACHES OF NORTHERN MICHIGAN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
JZ
In the hours before
Local storm report, Jun 8, 8:11 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
911 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 1 N HIGGINS LAKE 44.47N 84.74W
06/08/2007 ROSCOMMON MI NWS STORM SURVEY
SEVERAL LARGE TREES DOWN ALONG US-27. TIME OF EVENT
ESTIMATED.
0230 AM TSTM WND DMG RED OAK 44.70N 84.28W
06/08/2007 OSCODA MI COUNTY OFFICIAL
LARGE TREE DOWN ON POWER LINE. SEVERAL LOCATIONS WITHOUT
POWER INCLUDING LUZERNE, MIO AND RED OAK. TIME OF EVENT
ESTIMATED AT 230 AM.
&&
SWRLocal storm report, Jun 8, 8:53 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
953 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG WELLSTON 44.22N 85.95W
06/08/2007 MANISTEE MI TRAINED SPOTTER
14 INCH DIAMETER TREE BLOWN OVER. WIND ANEMOMETER LOST
WIND CUPS AT 62 MPH.
&&
SWRLocal storm report, Jun 8, 10:23 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1123 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL GAYLORD 45.03N 84.67W
06/08/2007 M0.25 INCH OTSEGO MI NWS EMPLOYEE
&&
JZMarine Thunderstorm Wind, 5nm E of Mackinac Bridge to Presque Isle Lt Mi
- When
- June 8, 11:15 AM EST
- Where
- 5nm E of Mackinac Bridge to Presque Isle Lt Mi forecast zone, 1 mi NE of Rogers City
- Measured
- 39 kt (45 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.430, -83.815
Gust to 39 knots measured in Rogers City.
Marine Thunderstorm Wind, Lh 5nm E of Mackinac Bridge to Presque Isl Lt Mi Ewd Byd 5nm Offshore to Intl Border
- When
- June 8, 11:20 AM EST
- Where
- Lh 5nm E of Mackinac Bridge to Presque Isl Lt Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 7 mi NE of Rogers City
- Measured
- 39 kt (45 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.492, -83.728
Gust to 39 knots measured in Rogers City.
Marine Thunderstorm Wind, Presque Isl Lt to Sturgeon Pt Mi
- When
- June 8, 12:30 PM EST
- Where
- Presque Isl Lt to Sturgeon Pt Mi forecast zone, 2 mi SE of Alpena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.050, -83.421
Wind damage was reported in the city of Alpena.
Marine Thunderstorm Wind, Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border
- When
- June 8, 12:35 PM EST
- Where
- Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 12 mi ESE of Alpena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.004, -83.223
Wind damage was reported in the city of Alpena.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Ohio, June 8, 20071 death · 1 event
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43267, 43270, 43277, 43279.